## Academic Senate of College of San Mateo



Tuesday, January 28, 2025 2:30pm - 4:30pm

Building 19, Room 121 1700 W. Hillsdale Boulevard, San Mateo, CA 94402

https://smccd.zoom.us/j/85134096982 Meeting ID: 851 3409 6982 Phone: +1 669 444 9171

Officers		
President	Todd Windisch	
Vice President	Daniel Keller	
Secretary	Yvette Butterworth	
Treasurer	Stephen Heath	

Standing Senate Commitee Chairs		
Curriculum Committee	Jeramy Wallace	
Distance Education Committee	Jennifer Howze-Owens	
Committee on Teaching & Learning	Susan Khan	

Division & Student Representatives			
Student Representative	Anthony Pena Vasquez / Simon Htet		
Academic Support & Learning Technologies / Library	Matt Montgomery		
Academic Support & Learning Technologies / Library	Wesley Hingano		
Business/Technology	Hellen Pacheco		
Business/Technology	Kimberly Salido		
Creative Arts/Social Science	Leighton Armitage		
Creative Arts/Social Science	Maggie de Vera		
Kinesiology/Athletics/Dance	Kajari Burns		
Kinesiology/Athletics/Dance	Sarah Artha Negara		
Language Arts	Mick Sherer		
Language Arts	Robbie Baden		
Math/Science	Wendy Whyte		
Math/Science	Beth LaRochelle		
Counseling	Emily Cotla		
Counseling	Brandon Williams		
Enrollment Services and Support Programs Makiko Ueda			

1	1. Opening Procedures				
No.	Item / Description	Presenter(s)	Approx. Start Duration	Action?	
1.1	Call to Order Senate meetings shall require a quorum of the membership to vote on action items. A quorum for a meeting of the Senate and all Senate committees shall consist of 50% plus 1 of the committee's voting faculty members.	President / Facilitator	~2:30pm 2 min	Procedure	
1.2	Adoption of Today's Agenda	President / Facilitator	~2:32pm 2 min	Action	
1.3	Adoption of Consent Agenda All items on the consent agenda may, by unanimous vote of the Academic Senate members present, be approved by one motion after allowing for Senate member questions about a particular item. Prior to a motion for approval of the consent agenda, any Senate member, interested student, citizen, or member of the staff may request that an item be removed from consent to be discussed in the order listed, after approval of remaining items on the consent agenda. • Approval of faculty appointment(s) • Draft minutes from previous meeting(s) • December 10, 2024	President / Facilitator	~2:34pm 5 min	Action	
1.4	<ul> <li>Public Comment <ul> <li>Questions/comments on non-agenda items</li> <li>If more than one public commentator is present, comments may need to be limited to 1-2 minutes to accommodate everyone</li> </ul> </li> </ul>	Public	~2:39pm 6 min	Information	

2	2. Standing Agenda					
No.	Item / Description	Presenter(s)	Time	Action?		
2.1	<ul> <li>Presidents' Report</li> <li>Coastside update (start date &amp; schedule)</li> <li>District Academic Senate (DAS)</li> <li>Institutional Planning Committee (IPC) &amp; Accreditation <ul> <li><u>Financial Update at IPC, December 11, 2024</u></li> </ul> </li> <li>Board of Trustees (BOT)</li> <li>District Participatory Governance Council (DPGC)</li> <li>Calls for Participation: <ul> <li>Institutional Planning Committee (1 faculty member appointed by Senate)</li> <li>Safety Committee (1 faculty member appointed by Senate)</li> <li>Technology Committee (1 faculty member appointed by Senate)</li> </ul> </li> </ul>	Todd Windisch & Daniel Keller	~2:45pm 10 min	Information		
2.2	Curriculum Committee Chair Report	Jeramy Wallace	~2:55pm 3 min	Information		
2.3	Distance Education Committee Chair Report	Jennifer Howze-Owens	~2:58pm 3 min	Information		
2.4	Committee on Teaching and Learning Chair Report	Susan Khan	~3:01pm 3 min	Information		
2.5	Student Representative Report	Anthony Pena Vasquez / Simon Htet	~3:04pm 3 min	Information		

2.6	<ul> <li>Other Officer &amp; Liaison Reports</li> <li>CSM Faculty Dual Enrollment Liaison: Leo Cruz</li> <li>ASCCC CTE Liaisons: Christy Baird &amp; Beth LaRochelle</li> <li>ASCCC OER Liaison: Jennifer Howze-Owens</li> <li>ASCCC Rising Scholars Faculty Liaison: Wesley Hingano</li> <li>ASCCC Legislative &amp; Advocacy Liason: Emily Cotla</li> <li>ASCCC IDEAA Liaison: Makiko Ueda</li> <li>ASCCC Part-time Faculty Liaison: Maggie de Vera</li> </ul>	Treasurer, Secretary & Faculty Liaisons	~3:07pm 3 min	Information
3	Senate Business	1	1	T
No.	Item / Description	Presenter(s)	Time	Action?
3.1	Q&A about SMCCD's Revised Drop for Non-Payment Policy	Alex Guiriba & Steven Trinh	~3:10pm 15 min	
3.2	<ul> <li>Senate Dues/Scholarship Discussion</li> <li><u>Google Doc</u> for collecting information and guiding discussion         <ul> <li>Creation of a dues collection form</li> <li>Document how funds are used</li> <li>Timeline for 24-25 Academic Senate scholarships and fundraising</li> </ul> </li> </ul>	Todd Windisch	~3:25pm 35 min	Discussion
3.3	<ul> <li>Form Senate Scholarship Workgroup &amp; Establish Budget for 24-25 Scholarships</li> <li>Vote to establish 24-25 scholarship budget</li> <li>Vote to appoint faculty to Senate Scholarship Workgroup <ul> <li>Scholarhip logistics meeting with Claudia Menjivar (Director of Financial Aid Services) &amp; Kristopher Disharoon (Program Service Coordinator, Financial Aid Services) Feb 5, 2:00pm - 3:00pm</li> </ul> </li> <li>Senate Scholarship workgroup will bring back proposed distribution plan for approval in February and a list of student recipients by the March 25 meeting</li> </ul>	Todd Windisch	~4:00pm 5 min	Action

3.4	<ul> <li>Discussion about Frequency &amp; Day/Time of Senate Meetings</li> <li>Concerns that our current bi-weekly Tuesday afternoon schedule can exclude certain faculty groups</li> <li>Discussion of strategies to elicit feedback from larger faculty body and disproportionately impacted departments (e.g. science, athletics)</li> </ul>	Todd Windisch	~4:05pm 20 min	Discussion	
4.	4. Closing Procedures				
No.	Item / Description	Presenter(s)	Time	Action?	
4.1	Final Announcements President or facilitator elicits final announcements about upcoming deadlines, events, scheduling changes, etc.	President / Faciliator	~4:25pm 5 min	Information	
4.2	Adjourn	President / Facilitator	N/A	Procedure	